Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 17, 2013, 10:10 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- Apr 18, 2013, 7:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 6:46 AM CDT | HEAVY RAIN 3.75 | 1 Ese Washington, IA | 24 RAINFALL TOTAL. |
| Apr 18, 7:00 AM CDT | HEAVY RAIN 5.08 | 2 N Brighton, IA | 5.08 INCHES STORM TOTAL. 4.35 SINCE 7 AM WEDNESDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
889
WGUS53 KDVN 180310
FFWDVN
IAC101-107-183-181215-
/O.NEW.KDVN.FF.W.0009.130418T0310Z-130418T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF FAIRFIELD...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
SOUTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 715 AM CDT THURSDAY
* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHAT
CHEER...HAYESVILLE...HARPER AND DELTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED AS MORE SHOWERS AND
THUNDERSTORMS MOVE ACROSS THE AREA.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4140 9241 4140 9156 4090 9190 4090 9218
4115 9219 4117 9242
$$
LE2 follow-up statements
700
WGUS73 KDVN 180700
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CDT THU APR 18 2013
IAC101-107-183-181215-
/O.CON.KDVN.FF.W.0009.000000T0000Z-130418T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-
200 AM CDT THU APR 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
JEFFERSON...KEOKUK AND SOUTHERN WASHINGTON COUNTIES...
AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS
EXPECTED TO MOVE BACK OVER THE AREA IN THE NEXT FEW HOURS...AND IS
EXPECTED TO PRODUCE FLASH FLOODING OVER THE WARNED AREA. EARLIER
THIS EVENING HEAVY RAINFALL AFFECTED THE AREA AND 2 TO 3 INCHES OF
RAIN HAS FALLEN SINCE EARLY THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIGOURNEY...
RICHLAND...MARTINSBURG...HEDRICK...HAYESVILLE...HARPER...DELTA...
WASHINGTON AND BRIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED AS RAIN
WITH EMBEDDED THUNDERSTORMS AFFECTS THE AREA OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4140 9241 4140 9156 4090 9190 4090 9218
4115 9219 4117 9242
$$
LE473
WGUS73 KDVN 180853
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 AM CDT THU APR 18 2013
IAC101-107-183-180904-
/O.CAN.KDVN.FF.W.0009.000000T0000Z-130418T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-
353 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON...KEOKUK
AND SOUTHERN WASHINGTON COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD
WARNING. ADDITIONAL RAINFALL EXPECTED FOR THE AREA IS WILL CONTINUE
TO PRODUCE FLOODING...BUT STREAM RISES WILL BE SLOW AND FLASH
FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
LAT...LON 4140 9241 4140 9156 4090 9190 4090 9218
4115 9219 4117 9242
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:47 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 17, 6:47 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT WED APR 17 2013
.UPDATE...
ISSUED AT 638 PM CDT WED APR 17 2013
HAVE JUST SENT A QUICK UPDATE TO FRESHEN UP TRENDS. WILL HAVE TO
WATCH THINGS CAREFULLY THE NEXT SEVERAL HOURS AS CURRENT FLASH
FLOOD WARNING EXPIRE...AND AM LIKELY TO NEED TO ISSUE MORE AS
ADDITIONAL STORM ROLL INTO THE AREA FROM THE SOUTHWEST. GROUND IS
ESSENTIALLY SATURATED...AND NEARLY EVERYTHING THAT FALLS IS GOING
STRAIGHT INTO RUNOFF. PLUS...THESE WAVES OF THUNDERSTORMS BRING
RISK FOR ISOLATED SEVERE HAIL...WHICH WILL ALSO NEED TO BE WATCHED
FOR. PLUS...WE WILL BE WATCHING THE EVENING HYDRO FORECASTS AS
THOSE UPDATES COME IN. ALL IN ALL...A VERY BUSY EVENING.
UPDATED AVIATION AFD BELOW AS WELL.
&&
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 638 PM CDT WED APR 17 2013
IFR CIGS AND VSBYS IN NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY
RAIN TONIGHT AND INTO THURSDAY. BETWEEN STORMS...CIGS AND VSBYS DO
IMPROVE TO AT LEAST MVFR...BUT THESE PERIODS ARE GOING TO BE VERY
BRIEF AS STORMS WILL BE WIDESPREAD MOST OF THE NIGHT. THUNDER TO
GRADUALLY DIMINISH THURSDAY AS THE WARMTH AND INSTABILITY MOVE
EAST OF THE AREA...BUT VSBYS EXPECTED TO ONLY IMPROVE TO
MVFR...AND CIGS TO REMAIN IFR. ..LE..
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.
&&
UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 17, 9:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST RICHLAND 41.19N 92.00W
04/17/2013 E70 MPH KEOKUK IA LAW ENFORCEMENT
&&
LELocal storm report, Apr 17, 9:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 1 ENE NORTH LIBERTY 41.75N 91.59W
04/17/2013 M4.55 INCH JOHNSON IA TRAINED SPOTTER
SO FAR. FARM FIELDS AND ROADSIDE DITCHES COVERED IN
WATER. RIVERS AND STREAMS RUNNING HIGH. STANDING WATER IN
YARDS. VIA COCORAHS.
&&
OLSENLocal storm report, Apr 17, 9:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HEAVY RAIN 4 NNW CARTHAGE 40.47N 91.17W
04/17/2013 E2.43 INCH HANCOCK IL TRAINED SPOTTER
SINCE MIDNIGHT USING A DAVIS WEATHER EQUIPMENT.
&&
OLSENLocal storm report, Apr 17, 9:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLOOD 4 E WHAT CHEER 41.40N 92.28W
04/17/2013 KEOKUK IA TRAINED SPOTTER
MODERATE TO HEAVY RAINFALL WITH 3.00 INCHES OF RAIN IN
THE PAST 24HRS. AREA CREEKS ARE OVER BANK FULL AND
FLOODING IS OCCURRING AND IN SOME CASES MAJOR FLOODING IN
LOW LYING AREAS. NO WATER OVER ROADWAYS THAT I KNOW OF.
&&
OLSENLocal storm report, Apr 17, 9:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
04/17/2013 M2.28 INCH LINN IA TRAINED SPOTTER
SO FAR. DITCHES ARE FULL.
&&
OLSENLocal storm report, Apr 17, 10:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN AUGUSTA 40.23N 90.95W
04/17/2013 M4.32 INCH HANCOCK IL CO-OP OBSERVER
TOTAL FOR TODAY SO FAR. 2.42 INCHES SINCE 445 PM.
&&
DLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:37 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Clinton, Iowa, Johnson, Jones and 5 more | 8 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Delaware, Jones | 58 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Apr 17, 9:02 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 23 min |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 56 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Clinton | 4 days |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 26 min |
| Apr 17, 10:04 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 6 hr |
| Apr 18, 1:17 AM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 9 hr |
| Apr 18, 2:46 AM CDT | Flash Flood Warning | DVN | Louisa, Muscatine, Washington | 9 hr |
| Apr 18, 2:57 AM CDT | Flash Flood Warning | DVN | Lee | 9 hr |
| Apr 18, 3:46 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 12 more | 18 hr |
| Apr 18, 4:42 AM CDT | River Flood Warning | DVN | Dubuque | 7 days |
| Apr 18, 8:27 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
| Apr 18, 11:42 AM CDT | Areal Flood Warning | DVN | Louisa, Muscatine | 9 hr |
| Apr 18, 11:51 AM CDT | Areal Flood Warning | DVN | Lee | 9 hr |
| Apr 18, 2:54 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 51 min |
| Apr 18, 3:26 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Scott | 64 min |
| Apr 18, 3:42 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.